MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient was on support for extra corporeal membrane oxygenation.The most recent circuit change was approximately 17 days prior to the event.The patient had been off of anticoagulation throughout ecmo course due to bleeding.The patient was not on heparin drip.On (b)(6) 2022 the patient was at 1100 and the motor was reported to be hot to the touch with no alarms.The team switched to full backup battery system.On (b)(6) 2022 the motor was still hot but as not as hot as the previous.A plan was made to not switch anything and to continue to monitor the patient.A large circuit change was considered but the patient was dependent on ecmo.Rotations per minute were at 5300 on the current system and the previous one switched out.Speeds on 5500 rpm were unable to be obtained.The motor would be returned for evaluation.
 
Event or Problem Description
Related manufacturer report number: 3003306248-2022-00014.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the motor overheating and not reaching 5500 rpms was not confirmed.The centrimag 1st generation primary console was not returned for analysis.Multiple good faith efforts were sent to retrieve additional information including the serial number of the centrimag 1st generation primary console and if anything would be returning for evaluation; however, no response was received.The root cause for the reported event was unable to be conclusively determined through this analysis.Centrimag motor instructions for use (rev.G) instructs to always have a back-up centrimag motor available.Centrimag blood pump instructions for use (rev.E) states "always have a spare centrimag blood pump, back-up console and equipment available for change out." centrimag primary console operating manual (rev.I) warns "one back-up console and motor are required in the immediate vicinity of each patient whenever the centrimag blood pump is used.The back-up console must be connected to the back-up motor, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the primary console or primary motor experience a malfunction.".No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13506213
Report Number3003306248-2022-00015
Device Sequence Number17159578
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public07640135140672
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102954
Device Catalogue Number102954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown